Alert archive / California / Gale Warnings in 2016

Gale Warning 23, NWS Los Angeles, CA

July 21, 2016

NWS Los Angeles, CA issued this gale warning at Jul 21, 2016, 2:20 PM PDT. It took effect at Jul 22, 2016, 3:00 PM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 21, 2016, 2:20 PM PDT (21:20 UTC)
In effect from
Jul 22, 2016, 3:00 PM PDT
Expired
Jul 23, 2016, 2:11 AM PDT
In force
11 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

418 
WHUS76 KLOX 212120
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
220 PM PDT THU JUL 21 2016

PZZ670-673-676-220530-
/O.EXT.KLOX.SC.Y.0080.000000T0000Z-160722T2200Z/
/O.UPG.KLOX.GL.A.0015.160722T2100Z-160723T1000Z/
/O.NEW.KLOX.GL.W.0023.160722T2200Z-160723T1000Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
220 PM PDT THU JUL 21 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT FRIDAY...
...GALE WARNING IN EFFECT FROM 3 PM FRIDAY TO 3 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 3 PM FRIDAY TO 3 AM PDT
SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 40 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 8 TO 10 FEET WITH PERIODS AROUND 8 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA
CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ645-220400-
/O.CON.KLOX.SC.Y.0080.000000T0000Z-160722T0400Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
220 PM PDT THU JUL 21 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA
CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ650-220530-
/O.CON.KLOX.SC.Y.0080.160722T0100Z-160722T1000Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA
INCLUDING SANTA CRUZ ISLAND-
220 PM PDT THU JUL 21 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 3 AM PDT FRIDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA
CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
6 follow-up statements
027 
WHUS76 KLOX 220348
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
848 PM PDT THU JUL 21 2016

PZZ645-220500-
/O.EXP.KLOX.SC.Y.0080.000000T0000Z-160722T0400Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
848 PM PDT THU JUL 21 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

CONDITIONS HAVE IMPROVED AND ARE NOT EXPECTED TO RETURN IN THE
NEAR FUTURE.

$$

PZZ670-673-676-221200-
/O.CON.KLOX.SC.Y.0080.000000T0000Z-160722T2200Z/
/O.CON.KLOX.GL.W.0023.160722T2200Z-160723T1000Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
848 PM PDT THU JUL 21 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT FRIDAY...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM FRIDAY TO 3 AM PDT
SATURDAY...

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 40 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 8 TO 10 FEET WITH PERIODS AROUND 8 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA
CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ650-221000-
/O.CON.KLOX.SC.Y.0080.000000T0000Z-160722T1000Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA
INCLUDING SANTA CRUZ ISLAND-
848 PM PDT THU JUL 21 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA
CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
635 
WHUS76 KLOX 220912
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
212 AM PDT FRI JUL 22 2016

PZZ650-222200-
/O.CAN.KLOX.SC.Y.0080.000000T0000Z-160722T1000Z/
/O.NEW.KLOX.SC.Y.0081.160723T0100Z-160723T1000Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA
INCLUDING SANTA CRUZ ISLAND-
212 AM PDT FRI JUL 22 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM
PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING
TO 3 AM PDT SATURDAY. 

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA
CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ670-673-676-222200-
/O.CON.KLOX.SC.Y.0080.000000T0000Z-160722T2200Z/
/O.CON.KLOX.GL.W.0023.160722T2200Z-160723T1000Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
212 AM PDT FRI JUL 22 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT SATURDAY...

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 7 TO 9 FEET WITH PERIODS AROUND 8 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA
CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ645-222200-
/O.EXB.KLOX.SC.Y.0080.160722T2200Z-160723T1000Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
212 AM PDT FRI JUL 22 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM PDT SATURDAY.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA
CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

RAT

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
288 
WHUS76 KLOX 221613
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
913 AM PDT FRI JUL 22 2016

PZZ670-673-676-230015-
/O.CON.KLOX.SC.Y.0080.000000T0000Z-160722T2200Z/
/O.CON.KLOX.GL.W.0023.160722T2200Z-160723T1000Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
913 AM PDT FRI JUL 22 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT SATURDAY...

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 7 TO 9 FEET WITH PERIODS AROUND 8 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA
CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ645-230015-
/O.CON.KLOX.SC.Y.0080.160722T2200Z-160723T1000Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
913 AM PDT FRI JUL 22 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM PDT SATURDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA
CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ650-230015-
/O.CON.KLOX.SC.Y.0081.160723T0100Z-160723T1000Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA
INCLUDING SANTA CRUZ ISLAND-
913 AM PDT FRI JUL 22 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 3 AM PDT SATURDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA
CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
822 
WHUS76 KLOX 222109
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
209 PM PDT FRI JUL 22 2016

PZZ670-673-676-230515-
/O.CAN.KLOX.SC.Y.0080.000000T0000Z-160722T2200Z/
/O.CON.KLOX.GL.W.0023.160722T2200Z-160723T1000Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
209 PM PDT FRI JUL 22 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE SMALL CRAFT ADVISORY.

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 7 TO 9 FEET WITH PERIODS AROUND 8 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ645-230515-
/O.CON.KLOX.SC.Y.0080.160722T2200Z-160723T1000Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
209 PM PDT FRI JUL 22 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
SATURDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA
CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ650-230515-
/O.CON.KLOX.SC.Y.0081.160723T0100Z-160723T1000Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA
INCLUDING SANTA CRUZ ISLAND-
209 PM PDT FRI JUL 22 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 3 AM PDT SATURDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA
CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
057 
WHUS76 KLOX 230418
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
918 PM PDT FRI JUL 22 2016

PZZ670-673-676-231000-
/O.CON.KLOX.GL.W.0023.000000T0000Z-160723T1000Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
918 PM PDT FRI JUL 22 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY...

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 7 TO 9 FEET WITH PERIODS AROUND 8 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ645-231000-
/O.CON.KLOX.SC.Y.0080.000000T0000Z-160723T1000Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
918 PM PDT FRI JUL 22 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
SATURDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA
CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ650-231000-
/O.CON.KLOX.SC.Y.0081.000000T0000Z-160723T1000Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA
INCLUDING SANTA CRUZ ISLAND-
918 PM PDT FRI JUL 22 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
SATURDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA
CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

HALL

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
749 
WHUS76 KLOX 230911
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
211 AM PDT SAT JUL 23 2016

PZZ670-673-676-232200-
/O.CAN.KLOX.GL.W.0023.000000T0000Z-160723T1000Z/
/O.NEW.KLOX.SC.Y.0082.160723T1000Z-160724T1000Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
211 AM PDT SAT JUL 23 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SUNDAY.
THE GALE WARNING HAS BEEN CANCELLED.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ645-232200-
/O.CAN.KLOX.SC.Y.0080.000000T0000Z-160723T1000Z/
/O.NEW.KLOX.SC.Y.0082.160723T2200Z-160724T0400Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
211 AM PDT SAT JUL 23 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING. 

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA
CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ650-231015-
/O.CAN.KLOX.SC.Y.0081.000000T0000Z-160723T1000Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA
INCLUDING SANTA CRUZ ISLAND-
211 AM PDT SAT JUL 23 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE SMALL CRAFT ADVISORY.

CONDITIONS HAVE IMPROVED AND ARE NOT EXPECTED TO RETURN IN THE
NEAR FUTURE.

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Jul 21, 2:12 PM PDT, 8 minutes earlier.

Area forecast discussion, Jul 21, 2:12 PM PDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
212 PM PDT THU JUL 21 2016

.SYNOPSIS...

Increasing high pressure and a minimal marine incursion will
result in well above normal afternoon temperatures through
Sunday. Temperatures will cool slightly next week but will remain
above normal in most locations into next weekend.

&&

.SHORT TERM...(TDY-SUN)

The low clouds and fog along the Central Coast has cleared leaving
the area mostly sunny. Sun and heat will be the story for most of
the short term discussion as well as gusty wind and elevated fire
weather danger.

Seeing the expected warming in most areas today, with temps in
Van Nuys Burbank, and Palmdale all right around 100 already.
Afternoon highs will possibly eclipse 105 degrees in the warmest
locations. It is dry, so heat index values will be lower than the
actual temps in most spots meaning we will remain below thresholds
for an Excessive Heat Warning. The tight gradient running N/S
across Santa Barbara County will lead to another...and stronger...
sundowner across southern SBA Co and a wind advisory has been
issued for the mountains and adjacent portions of the South Coast.
The winds will abate somewhat overnight but will be back even
stronger on Friday evening. Would not be surprised to see some
local wind gusts to 50 mph in and below favored passes and canyons
such as Montecito.  Leaving an advisory in place for now but this
could even reach wind warning strength so will continue to monitor
this. The I-5 corridor through the Ventura and LA Co mountains
will also see gusty winds tonight and Friday night.

Where is the heat coming from? The dome of high pressure over the
central US will continue to strengthen and expand westward
tonight and Friday, causing heights and thicknesses to rise. Expect
a few more degrees of warming in most areas on Friday, with max
temps approaching 110 degrees possible in the hottest locations
in the valleys and the Antelope Valley, and 105 degrees in lower
mountain locations. Even interior sections of the coastal plain
could have highs close to 100 degrees. Excessive heat watches for
the valleys and mountains of Los Angeles and Ventura Counties for
Fri will continue today and may be converted to warnings early
tomorrow.

The upper high will be located right across the forecast area
Friday night and Saturday.  Gradients are expected to turn more
strongly onshore in the afternoon which may bring some cooling to
the coastal plain in the afternoon, but max temps, which may occur
in the late morning across the coastal plain, will be similar to
those on Fri. While it will be very hot Fri and Sat, the number
of temperature records may be limited, especially on Friday, since
July 22nd 2006 was an extremely hot day across the region.

Any night through morning low clouds and fog will likely be
confined to the Central Coast tonight through Sat.

While it will remain warm, there is a cool down coming on Sunday
as the upper high will weaken and a rather strong coastal eddy
is expected to develop late Saturday night bringing cooler marine
air over much of the area. Cooling will be most noticeable in coastal
and most valley areas, although it still will be hot in the
valleys. Expect an increase in night through morning low clouds
and fog in coastal areas along with this eddy, possibly pushing
into the valleys Sunday night.

.LONG TERM...(MON-THU)

Some additional cooling is expected in coastal and valley
areas Monday, with little change Tuesday. Some warming may begin
on Wednesday and continue into the end of the week as the upper
high begins to strengthen once again.

&&

.AVIATION...21/1800Z...

At 1758Z, the marine layer depth was 200 feet. The top of the
inversion was 2100 feet with a temperature of 29 degrees Celsius.

A minimal marine layer is expected the next couple of days. Only
KSMX has a decent chance of marine clouds.

KLAX and KBUR...Good confidence in the 18z TAFS. There is a 20
percent chance of surprise marine clouds at KLAX overnight.

&&

.MARINE...21/200 PM...

For the Outer Waters, moderate to high confidence in current
forecast. Strong and gusty northwest winds will continue through
Saturday night. The Small Craft Advisory has been extended through
Friday afternoon. The winds are expected to increase even further
late Friday afternoon and night and the Gale Watch has been
upgraded to a Gale Warning for this time period. On Saturday,
there is a chance that the gale force gusts could continue.

For the Inner Waters, moderate to high confidence in current
forecast. For the waters north of Point Sal, gusty northwest winds
will continue to develop in the afternoon/evening hours today
through Saturday. For this area, the Small Craft Advisory remains
in effect through this evening and will likely need to be reissued
for Friday and Saturday. For the waters south of Point Conception,
most areas should remain below Small Craft Advisory thresholds.
The only exception will be the western half of the Santa Barbara
Channel where gusty sundowner winds will generate Small Craft
Advisory conditions late this afternoon through tonight and again
late Friday afternoon through Friday night.

&&

.FIRE WEATHER...

21/200 PM.

Red flag warning is in effect for the Santa Barbara, Ventura, Los
Angeles Counties' High Country as well as the Santa Barbara
County South Coast Friday afternoon through Saturday Midnight due
to gusty north winds and extremely low relative humidity. The
gusty north winds will peak in strength Friday night and then
weaken and become west Saturday. Little or no relative humidity
recovery is expected Saturday morning and widespread single digits
will persist Saturday morning through Saturday evening. The
high pressure circulation offshore will weaken and a Catalina
eddy is expected to develop Sunday morning. The relative humidity
will begin to recover in the lower elevations Sunday. Mid and
upper level moisture is expected to move north over the area
beginning Monday and Rh recovery will increase inland with minimum
Rh 10-15% and maximum 20-35% after Monday and through the period.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect from 6 PM this evening to 4 AM PDT
      Saturday For zones 39-52>54. (See LAXNPWLOX).
     Excessive Heat Watch in effect from Friday morning through
      Saturday evening For zones 44>46-53-54-547-548. (See LAXNPWLOX).
     Red Flag Warning in effect from 3 PM Friday to midnight PDT
      Saturday night For zones 239-252>254-259. (See LAXRFWLOX).
PZ...Small Craft Advisory in effect until 9 PM PDT this evening
      For zone 645. (See LAXMWWLOX).
     Small Craft Advisory in effect from 6 PM this evening to 3 AM
      PDT Friday For zone 650. (See LAXMWWLOX).
     Small Craft Advisory in effect until 3 PM PDT Friday For
      zones 670-673-676. (See LAXMWWLOX).
     Gale Warning in effect from 3 PM Friday to 3 AM PDT Saturday
      For zones 670-673-676. (See LAXMWWLOX).

&&

PUBLIC...JLD
FIRE...30
AVIATION...Sweet
MARINE...Sweet
SYNOPSIS...KJ

weather.gov/losangeles
Hazardous weather outlook, Jul 21, 6:00 AM PDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT THU JUL 21 2016

CAZ034>041-044>046-051>054-059-087-088-547-548-221300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT THU JUL 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

LOCAL DENSE FOG WILL REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS
THROUGH MID MORNING ACROSS PORTIONS OF THE CENTRAL COAST AND THE
SANTA YNEZ VALLEY.

GUSTY WINDS WILL AFFECT THE SANTA YNEZ RANGE...ADJACENT PORTIONS OF
THE SOUTH COAST OF SANTA BARBARA COUNTY...AND THE INTERSTATE 5
CORRIDOR TONIGHT.

IT WILL BECOME QUITE HOT TODAY...ESPECIALLY IN THE VALLEYS...LOWER
ELEVATIONS IN THE MOUNTAINS AND THE ANTELOPE VALLEY.

THE COMBINATION OF HOT AND DRY CONDITIONS WILL BRING ELEVATED FIRE
DANGER WHERE IT BECOMES WINDY LATER TODAY.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

GUSTY WINDS WILL AFFECT THE SANTA YNEZ RANGE...ADJACENT PORTIONS OF
THE SOUTH COAST OF SANTA BARBARA COUNTY...AND THE INTERSTATE
5 CORRIDOR FRIDAY NIGHT.

GALE FORCE WINDS ARE POSSIBLE ACROSS THE OUTER WATERS LATE FRIDAY
AFTERNOON INTO FRIDAY NIGHT.

HOT WEATHER WILL AFFECT MUCH OF THE AREA FRIDAY THROUGH SATURDAY.
HEAT INDEX VALUES MAY REACH EXCESSIVE HEAT THRESHOLDS ACROSS THE
VALLEYS AND LOWER MOUNTAIN LOCATIONS FRIDAY AND SATURDAY.

THE COMBINATION OF THE HEAT AND WIND MAY BRING DANGEROUS FIRE
WEATHER CONDITIONS TO SOUTHERN SANTA BARBARA COUNTY AND THE I-5
CORRIDOR FRIDAY AFTERNOON INTO FRIDAY NIGHT.

* EXCESSIVE HEAT WATCH.......SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* FIRE WEATHER WATCH.........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

* GALE WATCH...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 2:37 AM PDTGale WatchLOX12 hr
Jul 21, 4:50 AM PDTWind AdvisoryLOXLos Angeles52 hr
Jul 21, 3:22 PM PDTRed Flag WarningLOXLos Angeles3 days

Nearby

Gale Warnings in California, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.